MAUDE Adverse Event Report: COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the hawkone was returned with a cutter driver attached.No other ancillary devices were included.Visual inspection: the hawkone was inspected and observed the torque shaft showed an approximate 90-degree bend beneath the strain relief.The thumb switch was advanced and the cutter was located approximately 2.2 cm distal the cutter window.Biological debris was observed within the cutter housing.No damage to the distal assembly was observed.Functional testing: the cutter driver was activated and pulled the thumb switch back.The cutter retracted and biological debris was noted behind the cutter.The thumb switch was advanced and the cutter advanced to approximately 1.4cm distal the cutter window until resistance was encountered.The distal flush tool was placed over the distal assembly and the housing was flushed with water.The thumb switch was retracted and advanced and the cutter advanced approximately 2.4cm.Under microscope biological debris was observed at the distal edge of the cutter.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician attempted to use a hawkone with a 6fr terumo sheath & 3mm spider to treat a severely calcified lesion with little tortuosity and 99% stenosis in the mid left popliteal artery as per the ifu.No patient abnormalities were reported.The vessel was pre and post dilated.It was reported that after performing 3 passes the thumb switch would not fully move to off position and therefore was unable to pack tissue.The hawkone was removed from the patient with the cutter blade inside the housing, once removed further attempts to turn the device to the off position were unsuccessful, no visible damage to the cutter reported.A new device was opened to finish the procedure with no issues noted.At the end of procedure, further attempts did get the thumb switch to finally go to full off position.No patient injury reported.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7662454
Report Number9612164-2018-01627
Device Sequence Number1979548
Product Code MCW
UDI-Device Identifier00643169792302
UDI-Public00643169792302
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2020
Device Catalogue NumberH1-M
Device Lot NumberA528290
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2018
Initial Report FDA Received Date07/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Patient Weight88